Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 24, NWS Caribou, ME

July 21, 2018Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 21, 2018, 5:30 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 21, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 21, 2018, 5:30 AM EDT (09:30 UTC)
In effect from
Jul 21, 2018, 8:00 AM EDT
Expired
Jul 21, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2018-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2018-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WHUS41 KCAR 210930
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
530 AM EDT Sat Jul 21 2018

MEZ029-030-220000-
/O.NEW.KCAR.BH.S.0024.180721T1200Z-180722T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
530 AM EDT Sat Jul 21 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect through this evening.

* Location...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park

* Beach Hazard...The warm air temperatures in the 70s may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently only the low 50s.

* Timing...Today into early this evening.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

Hewitt
1 follow-up statement
008 
WHUS41 KCAR 212349
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
749 PM EDT Sat Jul 21 2018


MEZ029-030-220100-
/O.EXP.KCAR.BH.S.0024.000000T0000Z-180722T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
749 PM EDT Sat Jul 21 2018

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 21, 4:56 AM EDT, 34 minutes earlier.

Area forecast discussion, Jul 21, 4:56 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
456 AM EDT Sat Jul 21 2018

.SYNOPSIS...
High pressure will exit to the east Today. Low pressure will
approach from the south tonight and lift north across the
region Sunday. Unsettled weather and humid conditions will
continue into next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Hot and a tad more humid today.

Stratus and fog has moved into the Downeast coast this morning
per the latest micro satl imagery and is trying to edge its way
up the Penobscot Bay near Bangor. The HRRR and HREF guidance
did a nice job in catching the stratus and fog this morning. The
stratus and fog is expected to retreat offshore later this
morning leading to mostly sunny conditions. Elsewhere, another
hot day w/dewpoints creeping up to near 60F and tad more humid.
Daytime temps are forecast to be in the mid and upper 80s from
the Central Maine Highlands northward. From Bangor to the coast,
a se wind will keep temps down into the upper 70a and lower 80s.

For Tonight, the stratus will once again be present across the
Downeast region and is expected to gradually lift nne into early
Sunday morning. High pres will be east of the region w/that sub
tropical wave lifting n. Showers in advance of this wave will
move onto the coast overnight and then push north by Sunday
morning. Used a blend to capture the pop scheme bringing 50-60%
into portions of the Piscataquis and Penobscot region including
the Downeast region. Further n, dry conditons should hold w/the
ridge holding in longer. Kept the mention of fog in the forecast
especially across the Bangor and Downeast region. Overnight
temps are expected to be slightly cooler than Friday night.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The Bermuda high will be the dominant features during this
period with a moist onshore flow and the diurnal ebb and flow of
stratus and fog inland. Dew points will be rising to the upper
60s to lower 70s, but cloud cover is expected to prevent highs
from getting out of the 70s...except Monday afternoon in the
northern and western zones where lower 80s are forecast. The
high dew points and clouds will also ensure that overnight lows
stay in the upper 60s to lower 70s.  A cut off low in the Ohio
Valley will send an impulse northward on Sunday that will
provide much-needed shower activity over the area Sunday into
Monday. This is a deep flow of moisture with high PWATs
originating from the Carribean. The lack of any cold air
advection aloft and low level stability due to low clouds and
fog leads to a decision to not mention any thunderstorms until
Monday afternoon when some surface-based instability may occur
in the NW portion of the forecast area.
&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The Bermuda high continues to be the weather maker into the end
of the upcoming week with abnormally high humidity. However,
expected cloud cover will keep highs from exceeding the lower
80s while nighttime lows remain in the upper 60s to lower 70s.
Fog will be prevalent nights into early morning along the coast
and afternoon showers or thunderstorms will be a threat further
inland. A strong front will finally break the grip of the
Bermuda high on Friday with cooler and less humid air.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: KBHB seeing LIFR conditions attm w/fog and stratus.
This stratus is trying to works its way into KBGR where
cigs/vsbys could drop to IFR through mid morning. THis will be
monitored this morning. Otherwise, VFR into tonight with the
exception for KBGR and KBHB as MVFR and possibly IFR settle in
after midnight.

SHORT TERM: IFR cigs and fog will affect all sites...especially
closer to the coast...each night into the early morning.
Cigs/vis will lift to VFR daily by afternoon with the possible
exception of BHB and coastal airfields. Afternoon thunderstorms
will be a threat further inland each day.
&&

.MARINE...
NEAR TERM: No headlines through tonight. Navigation efforts
might be hampered due to fog. Vsbys this morning were down to <
1NM and this should be the case again tonight. Light ESE winds
of 5 to 10 kts w/seas 3-4 ft. Per collaboration w/GYX and USCG, Beach
Hazard Statement was issued as Paddlecraft Risk is rated High
for Today.

SHORT TERM: Fog will be prevalent in a very humid air mass from
Sunday into Friday. Long period swell may reach 5 feet at times
from Sunday night into Monday night. Long period south swell 5
feet or greater will return next Thursday night into Friday.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from 8 AM EDT this morning through
     this evening for MEZ029-030.
MARINE...None.

&&

Near Term...Hewitt
Short Term...MCW
Long Term...MCW
Aviation...Hewitt/MCW
Marine...Hewitt/MCW
Hazardous weather outlook, Jul 21, 4:57 AM EDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
457 AM EDT Sat Jul 21 2018

MEZ001>006-010-011-015>017-031-032-220900-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
457 AM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for East Central Maine, Eastern
Maine, Far Northern Maine, Interior DownEast Maine, North Central
Maine, Northern Maine and West Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A persistent flow of humid subtropical air next week is expected to
result in numerous showers and possibly thunderstorms through much
of the week. The potential for very heavy rainfall exists, especially
over western portions of the forecast area through the mid-week
period.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-220900-
Coastal Hancock-Coastal Washington-
457 AM EDT Sat Jul 21 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A persistent flow of humid subtropical air next week is expected to
result in numerous showers and possibly thunderstorms through much
of the week. The potential for very heavy rainfall exists, especially
over western portions of the forecast area through the mid-week
period.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-220900-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
457 AM EDT Sat Jul 21 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.